Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 42, NWS Tulsa, OK

June 30, 2007Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 30, 2007, 3:33 AM CDT for Okfuskee County, Okmulgee County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2007, 3:33 AM CDT (08:33 UTC)
Expired
Jun 30, 2007, 6:30 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Okfuskee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 300833
FFWTSA
OKC107-111-301130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
333 AM CDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
  WESTERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 630 AM CDT

* AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 3 MILES
  SOUTHWEST OF BOLEY TO 4 MILES EAST OF PHAROAH...MOVING NORTH AT    
  25 MPH. RADAR INDICATES THAT AROUND ONE INCH OF RAIN HAS ALREADY   
  FALLEN. ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE THROUGH 630 AM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...HENRYETTA...DEWAR...WILSON...SCHULTER...OKFUSKEE...
  WELTY...OKMULGEE...PRESTON AND BEGGS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

LAT...LON 3538 9666 3545 9644 3530 9644 3530 9598
      3586 9586 3587 9618 3564 9619 3564 9661

$$
1 follow-up statement
000 
WGUS74 KTSA 301008
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 AM CDT SAT JUN 30 2007

OKC107-111-301130-
OKMULGEE OK-OKFUSKEE OK-
505 AM CDT SAT JUN 30 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
OKFUSKEE AND WESTERN OKMULGEE COUNTIES...

AT 502 AM CDT...HEAVY RAINFALL HAS TEMPORARILY SUBSIDED ACROSS THE 
WARNING AREA. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE 
EXPECTED TO MOVE ACROSS OKFUSKEE AND OKMULGEE COUNTIES WITH AN
ADDITIONAL 1 TO 2 INCHES OF RAIN WILL POSSIBLE THROUGH 630 AM CDT.

SOME LOCATIONS THAT WILL BE AFFECTED BY HEAVY RAIN INCLUDE 
BEGGS...PRESTON...OKMULGEE...WELTY AND OKFUSKEE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

LAT...LON 3538 9666 3545 9644 3530 9644 3530 9598
      3586 9586 3587 9618 3564 9619 3564 9661

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:08 AM CDT, 25 minutes earlier.

Area forecast discussion, Jun 30, 3:08 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
308 AM CDT SAT JUN 30 2007

.DISCUSSION...

MORE RAIN EXPECTED OVER ALREADY SATURATED GROUNDS...

LATEST WV IMAGERY/PROFILERS SHOW PRIMARY UPPER CIRCULATION ALONG THE
KS/OK BORDER...BETWEEN MEDICINE LODGE AND ENID. SHEAR AXIS EXTENDS
EWD FROM UPPER LOW THROUGH KS/MO AND SWD ACROSS WRN OK INTO WRN TX.
HEAVIEST OVERNIGHT RAINFALL HAS BEEN FROM FAR NRN OK INTO SERN
KS...BUT HAVE SEEN A BROKEN BAND OF CONVECTION DEVELOP W OF HIGHWAY
75 OVER THE PAST 1-2 HOURS...ALONG NOSE OF LOW-LEVEL JET. FIRST
PERIOD POPS WILL BE HIGHLY DEPENDENT ON MOST RECENT RADAR IMAGERY.

UPPER CIRCULATION (AND SURFACE REFLECTION) IS PROJECTED TO REMAIN
QUASI-STATIONARY THROUGH LATE SUNDAY...WEDGED BETWEEN UPPER HIGH
OVER THE SWRN STATES AND BROAD TROF IN ERN CANADA INTO NEW ENGLAND.
COMBINATION OF UPPER CIRCULATION/SHEAR AXIS...DEEP MOISTURE (PWATS
AROUND 2 INCHES)...AND SUBTLE E-W SFC BOUNDARY ACROSS NRN SECTIONS
OF THE FORECAST AREA WILL RESULT IN ADDITIONAL HEAVY RAINFALL TODAY
THROUGH SUNDAY. ANOTHER 2-3 INCHES OF RAIN IS POSSIBLE OVER PARTS
OF NE OK THROUGH SUNDAY MORNING...WITH LOCALLY HEAVY AMOUNTS LIKELY.

HAVE EXPANDED THE FLASH FLOOD WATCH IN AREAL COVERAGE AND WILL ALSO
EXTEND IT THROUGH SUNDAY AFTERNOON. SEVERAL LOCATIONS NEAR THE KS
BORDER HAVE RECEIVED WELL OVER 6 INCHES IN THE PAST 3 DAYS...SO ANY
ADDITIONAL RAINFALL WILL OBVIOUSLY RESULT IN MORE RUNOFF/FLOODING
CONCERNS.

MODELS ARE CONSISTENT SHOWING A PATTERN CHANGE BY EARLY NEXT WEEK.
4-CORNERS UPPER RIDGE IS FORECAST TO EXPAND EWD INTO THE CNTRL
PLAINS...WHICH SHOULD FORCE THE PERSISTENT UPPER LOW FARTHER S INTO
TX. THIS SHOULD HELP TO FOCUS THE HEAVIER RAINFALL FARTHER S...AWAY
FROM THE FLOOD PLAGUED AREAS OF NE OK/SE KS.

LATEST GFS ALSO SUGGESTS A FRONTAL PASSAGE...ALONG WITH DRIER
LOW-LEVEL AIR...BY LATE THURSDAY. FILE THIS UNDER THE WELL SEE
CATEGORY FOR NOW...BUT WILL KEEP THE FORECAST DRY FOR LATE NEXT WEEK
AND INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   83  70  84  70 /  80  80  70  40
FSM   86  71  87  70 /  60  60  60  40
MLC   84  69  86  70 /  60  60  60  40
BVO   79  68  80  68 /  80  80  70  40
FYV   82  68  82  65 /  80  70  60  40
BYV   82  67  80  65 /  80  80  70  40
MKO   83  69  85  69 /  70  70  70  40
MIO   80  68  81  68 /  90  80  70  40
F10   82  69  84  70 /  80  70  70  40
HHW   88  71  88  71 /  50  50  50  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067.

AR...NONE.
&&

SHORT TERM...14
LONG TERM....18
Hazardous weather outlook, Jun 29, 1:00 PM CDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI JUN 29 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI JUN 29 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

        AREA AT GREATEST RISK...OSAGE AND PAWNEE COUNTIES.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A STATIONARY FRONTAL BOUNDARY WILL LINGER THIS AFTERNOON JUST
NORTH OF INTERSTATE 44...WHILE A VERY PERSISTENT MID LEVEL LOW
PRESSURE SYSTEM REMAINS OVER WESTERN OKLAHOMA. THIS SYSTEM WILL
CONTINUE TO DRAW ABUNDANT MOISTURE INTO THE AREA FOR A CONTINUED
THREAT OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE FRONT
WILL LIKELY SERVE AS A FOCUS FOR ORGANIZED RAIN AND THUNDERSTORM
DEVELOPMENT PRIMARILY ALONG AND NORTHWEST OF INTERSTATE 44.
STRONGER CELLS WITHIN THIS AREA WILL BE CAPABLE OF PRODUCING FROM
1 TO 3 INCHES OF RAIN IN A VERY SHORT TIME ON ALREADY SATURATED
GROUND...LEADING TO A SIGNIFICANT RISK OF LOCALIZED FLASH
FLOODING...ESPECIALLY IN OSAGE AND PAWNEE COUNTIES. ELSEWHERE...
SHOWERS AND THUNDERSTORMS WILL BE MORE SCATTERED AND SHORT-LIVED
BUT STILL CAPABLE OF BRIEF HEAVY DOWNPOURS. WEAK FLOW ALOFT WILL
PRECLUDE ANY SEVERE WEATHER THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS ACROSS NORTHEAST OKLAHOMA SHOULD CONTINUE TO
MONITOR CONDITIONS CLOSELY FOR THE POTENTIAL OF FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY AND ITS ASSOCIATED UPPER LEVEL SYSTEM WILL
REMAIN ACROSS OKLAHOMA AT LEAST THROUGH THE WEEKEND. HEAVY RAIN
AND FLOODING WILL REMAIN A CONCERN AT LEAST THROUGH SUNDAY. BY
EARLY NEXT WEEK THIS SYSTEM WILL BECOME MORE DISORGANIZED...
HOWEVER MOISTURE WILL REMAIN PLENTIFUL. THUS...THUNDERSTORMS WITH
HEAVY RAIN WILL REMAIN POSSIBLE AT LEAST INTO EARLY NEXT WEEK. THE
OVERALL COVERAGE AND ORGANIZATION OF SHOWERS AND THUNDERSTORMS
WILL LIKELY DIMINISH WITH TIME AFTER SUNDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY
AS FLOODING CONCERNS WILL CONTINUE AT LEAST THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:27 PM CDTFlash Flood WarningTSANowata, Washington3 hr
Jun 29, 11:00 PM CDTFlash Flood WarningTSACraig90 min
Jun 30, 12:25 AM CDTFlash Flood WarningTSACraig95 min
Jun 30, 5:59 PM CDTSpecial Weather StatementTSACherokee46 min
Jun 30, 6:00 PM CDTSpecial Weather StatementTSAOttawa30 min

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.